Flash Flood, Warren
- When
- June 14, 10:30 AM EST to 11:30 AM EST
- Where
- Warren County, 1.3 mi ESE of Madison to 1.31 mi ESE of Madison
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.342, -84.278
Kings Island Drive was shut down due to high water.
Strong thunderstorms developed in a hot and humid airmass. Some of the thunderstorms produced flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Strong thunderstorms developed in a hot and humid airmass. Some of the thunderstorms produced flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 14, 8:21 AM EST, 2 hours 9 minutes earlier.
Area Forecast Discussion National Weather Service Wilmington OH 921 AM EDT Wed Jun 14 2017 .SYNOPSIS... A warm and moist airmass will lead to an unsettled weather pattern through the weekend. A drier and cooler airmass will settle into the area early next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... An axis of shower and thunderstorm activity centered across the middle of the FA this morning will continue to slowly drift eastward through remainder of the morning hours. Although hi-res models /in particular the HRRR/ are showing a gradual weakening trend as the activity moves eastward, decided to up PoPs to likely category in the east as MCV will likely provide enough elevated forcing to maintain activity through at least the next several hours. In the wake of the MCV-enhanced activity this morning, do think there may be a brief break early/mid afternoon despite increasing SB instability. Subsidence on the back edge of the MCVs across Ohio and north-central IN should initially inhibit redevelopment in the early afternoon before the cap eventually erodes toward late afternoon/early evening. Did reintroduce likely PoPs late afternoon/evening as one or multiple complexes of showers and thunderstorms move back into the area. There is still some uncertainty as to how much these areas of thunderstorms will develop /and subsequently be maintained/ as they approach the FA. However, do think that with sufficient instability building through the afternoon that coverage will be widespread enough to justify likely PoPs, especially for western zones. With all activity through the near term period, main threat will be locally heavy rain, which may lead to localized flooding concerns. Additionally, there is the potential for a few strong to severe storms, mainly with later activity, with locally damaging winds being the primary threat. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... The weak mid level ridge in place across the region will finally break down tonight into Thursday as a stronger short wave moves east across the southern Great Lakes. This will lead to a continued chance of thunderstorms into tonight and then an increasing chance through mid day Thursday as the short wave combines with a destabilizing airmass. This will lead to a continued threat for locally heavy rain and isolated damaging wind gusts during the day on Thursday. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... The long term will open up active again with showers and thunderstorms Thursday night. Convection will likely be ongoing and exiting east thanks to a departing mid-level shortwave. Behind the shortwave most of the area should actually see a break in the precipitation Friday as much drier air works in to the region. PWATs Friday afternoon now actually fall below 1.00". 1000/ 850 mb thicknesses are still around 1420 m though and with 850 mb temperatures 18 to 20 degrees C high temperatures around 90 degrees Friday looks likely. The break in the precipitation looks to be short lived though as the upper level low over Manitoba continues to push east and moves into Ontario. As this happens a series of upper level disturbances will wash over the area allowing PWATs to slowly rise again towards 1.50". Have backed PoPs off a bit for Saturday though as a weak upper level low will be located over the southeastern United States helping to keep the better moisture advection more towards Indiana. By Sunday another piece of energy will quickly move east towards Minnesota and then eject towards Ontario. As this occurs a surface cold front will dive southwards. Ahead of the front moisture will begin to pool with PWATs approaching 2.00". As this occurs forecast soundings will destabilize with CAPE values moving over 1000 J/kg. Given the RRQ, moisture values, and instability showers and thunderstorms look likely Sunday evening. The timing of the cold front remains rather good with both the GFS and ECMWF having the front around I-71 late Sunday early Monday. The CMC is much slower with the front but have discounted this solution at this time. Monday into Tuesday surface high pressure will build into the region with 850 mb temperatures falling towards 10 degrees C. Dewpoints will also fall into the upper 50s allowing for a refreshing break from the humid air. && .AVIATION /13Z WEDNESDAY THROUGH SUNDAY/... Showers and thunderstorms are becoming more widespread this morning ahead of a short wave moving across Indiana attm. Expect this trend to continue over the next few hours per the latest HRRR. As we get on the back side of the short wave, there continues to be some indication that the activity may be more isolated through the afternoon hours. However, think this may be underdone given the fact that we should be able to destabilize through the afternoon hours. Given the uncertainty, will generally just hang on to a VCTS through the afternoon. Any activity later this afternoon should have a diurnal downward trend by this evening. However, short wave energy moving in from the west later tonight into Thursday morning will lead to another chance of thunderstorms as we head toward the end of the TAF period. OUTLOOK...Thunderstorms possible through Thursday and then again Saturday into Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...KC/JGL SHORT TERM...JGL LONG TERM...Haines AVIATION...JGL
Hazardous Weather Outlook National Weather Service Wilmington OH 222 AM EDT Wed Jun 14 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-151100- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 222 AM EDT Wed Jun 14 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Occasional thunderstorms are expected today into tonight. Some of these storms will be capable of producing locally heavy rainfall and isolated damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Occasional thunderstorms are expected Thursday. Some of these storms will be capable of producing locally heavy rainfall and isolated damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Wilmington OH
548 AM EDT WED JUN 14 2017
KYZ093-OHZ078-141015-
Campbell KY-Clermont OH-
548 AM EDT WED JUN 14 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CAMPBELL AND
SOUTHWESTERN CLERMONT COUNTIES UNTIL 615 AM EDT...
At 547 AM EDT, radar indicated a strong thunderstorm over Claryville,
moving east at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Alexandria, Claryville, Amelia, New Richmond, Mentor, Moscow,
California, Blairsville, Campbell County Lake, Aspen Grove and Gubser
Mill.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3885 8423 3887 8423 3886 8427 3888 8442
3898 8440 3902 8422 3885 8422
TIME...MOT...LOC 0947Z 271DEG 12KT 3892 8439
HainesSpecial Weather Statement National Weather Service Wilmington OH 625 AM EDT WED JUN 14 2017 OHZ061-062-071-141045- Montgomery OH-Warren OH-Greene OH- 625 AM EDT WED JUN 14 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WARREN...SOUTHWESTERN GREENE AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 645 AM EDT... At 624 AM EDT, radar indicated a strong thunderstorm near Springboro, moving east at 15 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Locations impacted include... Kettering, Miamisburg, Springboro, Franklin, Bellbrook, West Carrollton, Waynesville, Hunter, Corwin, Centerville, Lytle, Pekin and State Route 48 at State Route 73. This includes I-75 in Ohio between mile markers 38 and 45. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3949 8428 3965 8428 3967 8406 3945 8406 TIME...MOT...LOC 1024Z 272DEG 11KT 3958 8418 Haines
Special Weather Statement
National Weather Service Wilmington OH
632 AM EDT WED JUN 14 2017
KYZ096-097-OHZ078-141045-
Pendleton KY-Bracken KY-Clermont OH-
632 AM EDT WED JUN 14 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BRACKEN...
NORTHEASTERN PENDLETON AND SOUTH CENTRAL CLERMONT COUNTIES UNTIL 645
AM EDT...
At 631 AM EDT, radar indicated a strong thunderstorm near Neville,
moving southeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Felicity, Neville, Chilo, Mount Auburn, Neave, Bradford, Willow
Grove, Berlin, Lenoxburg, Kincaid Lake State Park, Foster, Catawba,
Johnsville, Rock Springs and Browning Corner.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3862 8422 3874 8435 3885 8427 3884 8404
3879 8405
TIME...MOT...LOC 1031Z 297DEG 17KT 3879 8428
HainesSpecial Weather Statement National Weather Service Wilmington OH 650 AM EDT WED JUN 14 2017 OHZ062-071-072-141115- Warren OH-Clinton OH-Greene OH- 650 AM EDT WED JUN 14 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN... NORTHWESTERN CLINTON AND SOUTHWESTERN GREENE COUNTIES UNTIL 715 AM EDT... At 650 AM EDT, radar indicated a strong thunderstorm near Waynesville, moving southeast at 15 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Pea size hail... Very heavy rain... Locations impacted include... Lebanon, Waynesville, Morrow, Harveysburg, Corwin, Oregonia, Fort Ancient, Lytle, Mount Holly, Lumberton, Roxanna, Pekin, State Route 48 at State Route 73, Genntown, State Route 350 at US Route 22, Caesar Creek State Park and Kingman. This includes I-71 in Ohio between mile markers 30 and 47. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3947 8428 3960 8409 3957 8383 3931 8410 TIME...MOT...LOC 1050Z 300DEG 14KT 3949 8413 Haines
Special Weather Statement
National Weather Service Wilmington OH
709 AM EDT WED JUN 14 2017
OHZ071-072-141130-
Warren OH-Clinton OH-
709 AM EDT WED JUN 14 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WARREN AND NORTHWESTERN
CLINTON COUNTIES UNTIL 730 AM EDT...
At 709 AM EDT, radar indicated a strong thunderstorm 7 miles
southeast of Waynesville, moving southeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Wilmington, Blanchester, Morrow, Woodville, Clarksville, Harveysburg,
Butlerville, Oregonia, State Route 123 at State Route 132, Fort
Ancient, Middleboro, Oakland, State Route 350 at US Route 22, Caesar
Creek State Park, Ogden, Kingman and Cowan Lake State Park.
This includes I-71 in Ohio between mile markers 32 and 49.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3926 8406 3940 8418 3955 8403 3948 8375
3925 8400
TIME...MOT...LOC 1109Z 309DEG 15KT 3943 8403
HainesSpecial Weather Statement National Weather Service Wilmington OH 721 AM EDT WED JUN 14 2017 OHZ070>072-077-078-141145- Hamilton OH-Clermont OH-Warren OH-Clinton OH-Butler OH- 721 AM EDT WED JUN 14 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HAMILTON... SOUTHEASTERN BUTLER...NORTH CENTRAL CLERMONT...SOUTHERN WARREN AND WEST CENTRAL CLINTON COUNTIES UNTIL 745 AM EDT... At 721 AM EDT, radar indicated a strong thunderstorm over Kings Island, moving southeast at 25 mph. STORM HAZARDS INCLUDE... Winds to 45 mph... Very heavy rain... Locations impacted include... Hamilton, Middletown, Fairfield, Mason, Lebanon, Sharonville, Monroe, Loveland, Blanchester, West Chester, Morrow, Kings Island, Olde West Chester, Four Bridges, Highpoint, Wetherington, Sixteen Mile Stand, Hunter, South Lebanon and Maineville. This includes the following Interstates... I-71 in Ohio between mile markers 19 and 35. I-75 in Ohio between mile markers 19 and 31. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3937 8460 3949 8429 3935 8387 3922 8415 TIME...MOT...LOC 1121Z 296DEG 22KT 3936 8427
The Cincinnati radar (KILN), 40 km away, was scanning. The volume nearest the first event began at 15:28 UTC.
1 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Kings Island Drive was shut down due to high water.
A tree was split in half.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2017Every state in 2017This day in weather historyWarnings in Ohio, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 693475, 693476.